Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Options for constipation relief/ "miracle med" not covered!!!
Oct 3, 2012

I have been on oxycodone for yrs & I have constipation issues & recently I was able to get a free trial of Resistor & it worked perfectly, nothing short of "miraculous". For the first time in a long time I had relief only to find out that to get this medication regularly it is going to cost me a small fortune. Is there anything comparable to this drug-(hopefully covered)- that doesn't require taking out a loan to get??? "smile" Thank you, "In need of relief", Dave

Response from Dr. Henry

Here is information regarding Relistor from their website--RELISTOR (methylnaltrexone bromide) is indicated for the treatment of opioid-induced constipation (OIC) in patients with advanced illness who are receiving palliative care, when response to laxative therapy has not been sufficient. Use of RELISTOR beyond four months has not been studied.

Chronic narcotic can lead to dysfunction bowel function that can be very tough to manage. Good hydration, high fiber and good hydration, and exercise can help but those life style interventions often are not possible for persons debilitated from chronic disease with pain. I am not aware of any inexpensive alternative to Relistor--if any reader is aware of such a product please post. Many other meds and conditions can also contribute to severe constipation-what is your current HIV status, which HIV meds and other meds are you taking?



Previous
Side effects
Next
Constipation..."miracle cure"

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement